Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 264, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 11, 2017, 2:24 AM PST. It took effect at Dec 12, 2017, 12:12 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2017, 2:24 AM PST (10:24 UTC)
- In effect from
- Dec 12, 2017, 12:12 PM PST
- Expired
- Dec 13, 2017, 2:38 AM PST
- In force
- 14 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
124 WHUS76 KMTR 111024 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 224 AM PST MON DEC 11 2017 PZZ570-111830- /O.NEW.KMTR.SC.Y.0264.171213T0500Z-171213T1100Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 224 AM PST MON DEC 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 3 AM PST WEDNESDAY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-111830- /O.NEW.KMTR.SC.Y.0264.171212T2300Z-171213T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 224 AM PST MON DEC 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
452 WHUS76 KMTR 111710 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 910 AM PST MON DEC 11 2017 PZZ570-120115- /O.CON.KMTR.SC.Y.0264.171213T0500Z-171213T1100Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 910 AM PST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 3 AM PST WEDNESDAY... * WINDS...NORTHWEST AROUND 20 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-120115- /O.CON.KMTR.SC.Y.0264.171212T2300Z-171213T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 910 AM PST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
387 WHUS76 KMTR 112211 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 211 PM PST MON DEC 11 2017 PZZ570-120615- /O.CON.KMTR.SC.Y.0264.171213T0500Z-171213T1100Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 211 PM PST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 3 AM PST WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-120615- /O.CON.KMTR.SC.Y.0264.171212T2300Z-171213T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 211 PM PST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY... * WINDS...NORTHWEST 5 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
455 WHUS76 KMTR 120517 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 917 PM PST MON DEC 11 2017 PZZ570-121330- /O.CON.KMTR.SC.Y.0264.171213T0500Z-171213T1100Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 917 PM PST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO 3 AM PST WEDNESDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-121330- /O.CON.KMTR.SC.Y.0264.171212T2300Z-171213T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 917 PM PST MON DEC 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY... * WINDS...NORTHWEST 5 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
267 WHUS76 KMTR 121022 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 222 AM PST TUE DEC 12 2017 PZZ570-121830- /O.CON.KMTR.SC.Y.0264.171213T0500Z-171213T1100Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 222 AM PST TUE DEC 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST WEDNESDAY... * WINDS...NORTH 15 TO 25 KT. * SEAS...AROUND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-121830- /O.CON.KMTR.SC.Y.0264.171212T2300Z-171213T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 222 AM PST TUE DEC 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
693 WHUS76 KMTR 121658 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 858 AM PST TUE DEC 12 2017 PZZ570-130100- /O.CON.KMTR.SC.Y.0264.171213T0500Z-171213T1100Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 858 AM PST TUE DEC 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PST WEDNESDAY... * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-130100- /O.CON.KMTR.SC.Y.0264.171212T2300Z-171213T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 858 AM PST TUE DEC 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST WEDNESDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
930 WHUS76 KMTR 122012 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1212 PM PST TUE DEC 12 2017 PZZ570-122115- /O.CAN.KMTR.SC.Y.0264.171213T0500Z-171213T1100Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 1212 PM PST TUE DEC 12 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ576-130700- /O.NEW.KMTR.SC.Y.0265.171214T0500Z-171214T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE- 1212 PM PST TUE DEC 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM WEDNESDAY TO 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM WEDNESDAY TO 3 AM PST THURSDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 25 KT. * SEAS...6 TO 8 FEET AT 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-130700- /O.EXT.KMTR.SC.Y.0264.171212T2012Z-171214T1100Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 1212 PM PST TUE DEC 12 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 8 FEET AT 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
475 WHUS76 KMTR 131038 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco CA 238 AM PST Wed Dec 13 2017 PZZ565-131145- /O.CAN.KMTR.SC.Y.0264.000000T0000Z-171214T1100Z/ Point Pinos To Point Piedras Blancas To 10 nm- 238 AM PST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in San Francisco has cancelled the Small Craft Advisory. $$ PZZ576-131145- /O.CAN.KMTR.SC.Y.0265.171214T0500Z-171214T1100Z/ Point Pinos To Point Piedras Blancas 10 To 60 nm Offshore- 238 AM PST Wed Dec 13 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in San Francisco has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 9:53 PM PST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 10, 9:53 PM PST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
953 PM PST Sun Dec 10 2017
.SYNOPSIS...High pressure will remain over the west through most
of next week resulting in continued dry conditions. Daytime highs
will be warmer than normal and nights will be seasonably cool.
&&
.DISCUSSION...As of 9:00 PM PST Sunday...Upper level high is over
northern Nevada this evening. Strong 1045 mb surface high
pressure over the Great Basin continues to dominate bringing dry
offshore flow to the area. This brought record high temperatures
around the South Bay and coastal areas today with records set at
San Jose...Salinas...and Half Moon Bay and tied at Monterey.
Nights will continue to be cool especially in the valleys where
patchy fog may form in wind-protected areas.
The upper high will get pushed slightly southeast as a weak upper
level shortwave approaches the British Columbia coast but will
keep its hold over our district through much of the coming week.
The surface high will slowly weaken over the next couple of days
but pressure gradients will still be offshore until Tuesday when
pressures between the coastal waters and inland areas equalize. By
then we should start to get a light seabreeze going. Daytime
temperatures are not going to change much this week with the
upper high still around. But nighttime temperatures will start to
moderate and there should be a little more humidity after
Tuesday.
Medium range models are indicating the ridge will flatten late in
the week as a weather system moves into the Pacific Northwest but
rain will remain well north of the district. In fact by next
weekend high pressure rebuilds off the coast and surface high
pressure builds into Oregon bringing another round of offshore
flow.
Beyond that the 12z run of the ECMWF seems to be coming into
better agreement with the GFS in showing the ridge amplifying over
Alaska by the 20th and a trough moving in to take its place over
the West Coast with maybe even some precipitation for northern
California.
&&
.AVIATION...As of 9:49 PM PST Sunday for 06Z TAFs. Strong high
pressure will dominate the Bay Area through the forecast period,
resulting in VFR conditions and light winds. Went ahead and
removed fog from KSTS TAF. Forecast models are in fair agreement
that the boundary layer will be too dry to support fog from
forming tonight, but will still need to be monitored through the
night, just in case. Generally light offshore winds expected
overnight across the district.
High Confidence.
Vicinity of KSFO...VFR. Light offshore winds expected through the
forecast period.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR. Generally light offshore winds
overnight, with occasional moderate east/southeast winds through
the morning Monday, especially through the Salinas Valley.
&&
.MARINE...as of 9:31 PM PST Sunday...A strong stationary high
pressure ridge over the West Coast will keep winds over the bays
and ocean relatively light through the first half of the upcoming
week. A longer period west to northwest swell will arrive
overnight tonight and will continue through the day on Monday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...None.
PUBLIC FORECAST: W Pi
AVIATION: BAM
MARINE: BAM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.